Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 223, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 8, 1998, 5:50 PM CDT for Howell County, Oregon County, Shannon County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 1998, 5:50 PM CDT (22:50 UTC)
- Expired
- Aug 8, 1998, 10:55 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Howell County, MO, Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 168 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:45 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 8, 1:45 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CDT SAT AUG 8 1998 1ST PD FCST CONCERNS...POPS IN ERN ZONES. SGF 88D SHOWING SCT SHRA OVR PORTIONS OF OUR ERN ZONES IN RESPONSE TO STRONG MID LEVEL TROF. MID LEVEL TROF ALSO SHOWS UP WELL ON AREA PROFILERS. OTHERWISE STLT SHOWS MOSTLY SUNNY SKIES OVR REST OF CWA. MODELS IN GOOD AGREEMENT WITH MID LEVEL TROF PUSHING OUT OF CWA BY MIDNIGHT AS RIDGE BUILDS IN W. WITH RECENT RAINS...GROUND IS STILL RELATIVELY MOIST SO NOT LOOKING FOR BIG WARM UP IN TEMPERATURES...BACK TO NEAR NORMAL TEMPERATURES FOR THIS TIME OF THE YEAR. AS FOR TEMPERATURES GUIDANCE LOOKS GOOD. ...1ST PD RECOMMENDATIONS (COORDINATION PURPOSES ONLY)... WL NEED TO PUT A EVENING LOW POP IN UNO/VIH/AIZ ZONES AND LEAVE SKY COVER PARTLY CLOUDY....THEN BECOMING MOSTLY CLR. SHRA ARE AS FAR WEST AS WRIGHT/LACLEDE COUNTIES. WINDS WILL BE LIGHT. REST OF CWA SHOULD BE MOSTLY CLR WITH LIGHT WIND. SE KS/JLN...LOW UPPER 60S. SGF.........LOW MID 60S. UNO/VIH/AIZ.....MID TO UPPER 60S. SGF BB 066/090 066/090 065 07211 JLN BB 068/092 068/092 067 07111 SS
In the hours before
Special weather statement, Aug 8, 1:00 PM CDT, 4 hours 50 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT AUG 8 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON BENTON CAMDEN CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HICKORY HOWELL JASPER LACLEDE LAWRENCE MARIES MCDONALD MILLER MORGAN NEWTON OREGON OZARK PHELPS POLK PULASKI SHANNON ST. CLAIR STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...NO SEVERE WEATHER ACROSS THE REGION... LOW PRESSURE OVER THE CENTRAL PART OF THE COUNTRY WILL CONTINUE TO MOVE NORTHEAST OVER THE NEXT FEW DAYS. DAYTIME HEATING WILL COMBINE WITH MOIST AIR OVER THE OZARKS TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE BEST CHANCE OF THUNDERSTORMS ALONG AND EAST OF A ROLLA TO W2EST PLAINS LINE. ANY THUNDERSTORM ACTIVITY SHOULD STAY BELOW SEVERE LIMITS AND WILL DISSIPATE AFTER SUNSET. SPOTTER AND EMERGENCY ACTIVATION WILL NOT BE NEEDED FOR THE REST OF TODAY AND INTO SUNDAY MORNING. SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 63 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.